Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 272, NWS Kansas City, MO

August 26, 2000Bates County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2000, 7:35 PM CDT for Bates County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 26, 2000, 7:35 PM CDT (00:35 UTC)
Expired
Aug 26, 2000, 8:15 PM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bates County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2995 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 270037
SVRMCI
MOC013-270115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BATES COUNTY IN WEST CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF BUTLER

* UNTIL 815 PM CDT

* AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER BUTLER...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE SOUTH OF BALLARD AT 755 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOOR-S AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

LAT...LON 3844 9437 3806 9437 3805 9408 3842 9409

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:12 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 26, 3:12 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 PM CDT SAT AUG 26 2000

NOTHING CLR CUT EXCP FOR CONTD HEAT IN WRN THIRD OF CWA. WK AND
POORLY DEFINED BNDRYS TO CONTEND WITH IN VERY UNSTBL AMS. ERYR
QSTNRY FNT OVR NRN MO NO LONGER EVIDENT IN SFC DATA. STLT DATA DOES
SHOW ELEVATED AC IN APRNT WAA ZONE FM NRN KS/SRN NE ACRS ALL BUT NRN
CWA. LCL RADARS SHOWG SOME WK RETURNS IN NRN KS. MODELS FCST AREA OF
UVV INVOF I-70 THIS EVE AND BASED UPON FRI EVE CNVTN S OF EAX CANT
RULE OUT ISOLD STORMS POPPING UP WITHIN THIS WAA ZONE BTN 22Z-02Z.
WILL COVER THIS WITH LOW CHC POPS.

FTHR N WK CDFNT PUSHING S THRU CNTRL IA. OVERALL MODELS HVG DFCLT
TIME RESOLVING THESE WK LT SUMMER FEATURES. ETA/NGM/RUC ADVERTISE A
FNT MOVG INTO NRN MO LTR TNGT. WILL LIKELY NEED TO SEE SOME CNVTN
DVLP ALG IA FNT TO GET FNT INTO NRN MO. AMS IS QUITE UNSTBL S OF
THIS BNDRY WITH SFC BASED LIS ARND MINUS 10 OVR SRN IA. STGST NWLY
FLOW AND DEEP LYRD SHEAR PROGD FOR NE MO SO WILL GO WITH SLTGLY HIER
POPS THERE. ISOLD SVR PTNL MAINLY TIED TO DAYTIME HEATING EXCP NE MO
WHERE BTR CHC FOR MORE ORGANIZED SVR COULD KEEP SVR PTNL ALIVE TILL
LT EVE. FWC GUID MINS A TAD TOO COOL.

ANY FTN WHICH RCHS MO RVR OVERNGT WILL LIKELY RETURN NEWD TMRW AS
HOT AMS OVR KS PRESSES EWD AGAIN. STLT IMAGERY SHOWS A VORT MAX OVR
CNTRL CO WHICH MODELS TRK EWD ACRS SRN NEB/NRN KS. THIS FEATURE MAY
WELL INTERACT WITH NEWD RETURNING WRMFNT SO WILL INTRO CHC POPS FOR
ALL BUT SW CNTYS. FWC/FAN MAX TEMPS CONT TO BE TOO COOL IN THE W.
FAVOR ETA/AVN SFC TEMPS IN AWIPS. WILL KEEP CHC POPS GOING INTO SUN
EVE OVR NE 1/2 OF CWA.

MON LOOKS HOT OVR THE WRN CWA WITH NO BNDRYS TO AFFECT TEMPS. WILL
CONT TO GO ABV GUID WITH HOTTEST SPOT SHIFTING TO NW MO.

EXTDD PROGS HINT AT A WK FNT MOVG INTO NRN MO TUE NGT. HOT DOME
SHIFT NWD INTO CNTRL/NRN PLAINS BUT CONTD WELL ABV NORMAL TEMPS OVR
CWA. WILL KEEP EXTDD PKG DRY FOR NOW.

.EAX...NONE.

JULY

In the hours before

Special weather statement, Aug 26, 5:03 PM CDT, 2 hours 32 minutes before
KSZ105-262230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT SAT AUG 26 2000

...SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY CONTINUES
THROUGH 530 PM...

AT 455 PM...NICKEL SIZED HAIL WAS REPORTED AT 151ST AND RIDGEVIEW IN
OLATHE. THIS STORM WILL CONTINUE TO MOVE EAST AT 20 MPH AND SHOULD
MOVE THROUGH EXTREME SOUTHERN OLATHE...SOUTHERN OVERLAND PARK AND THE
STANLEY AREA BY 515 PM.

18
Local storm report, Aug 26, 5:08 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    OLATHE                    KS   .88 INCH HAIL
08/26/00   JOHNSON                        151ST AND RIDGEVIEW.
                                          REPORTED BY OFF-DUTY
                                          NWS} EMPLOYEE.
Local storm report, Aug 26, 5:28 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0459 PM    OLATHE JOHNSON CO ARPT    KS   77 MPH TSTM GUST
08/26/00   JOHNSON                        ALSO A REPORT OF TREES
                                          AND POWER POLES DOWN AT
                                          143RD AND BLACKBOB IN
                                          OLATHE
Local storm report, Aug 26, 7:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0557 PM    1 S VIRGINIA              MO   .75 INCH HAIL
08/26/00   BATES

0650 PM    2 NNW MONTROSE            MO   WIND DAMAGE
08/26/00   HENRY                          POWER LINES AND POLES
                                          DOWN AT HIGHWAYS K AND
                                          18.  REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.